Texas, 2015

Damaging Wind in Texas, June 13, 2015

June 13, 2015 · NWS FWD · 1 event in 1 county or zone

An isolated summer-type thunderstorm produced minor wind damage in Grand Prairie in Dallas County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

An isolated summer-type thunderstorm produced minor wind damage in Grand Prairie in Dallas County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 13, 5:51 PM CST, 39 minutes earlier.

Area forecast discussion, Jun 13, 5:51 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
651 PM CDT SAT JUN 13 2015

.AVIATION...
COVERAGE OF DIURNALLY DRIVEN CONVECTION WILL BE ON THE INCREASE
OVER THE NEXT COUPLE OF DAYS AS A BROAD UPPER TROUGH SLOWLY
APPROACHES FROM THE WEST. ACTIVITY IN THE DALLAS AREA HAS
REMAINED FAIRLY ISOLATED THIS AFTERNOON...AND SHOULD DIMINISH AS
WE LOSE SURFACE HEATING OVER THE NEXT COUPLE OF HOURS. WE WILL
KEEP VCSH IN THE DAL-DFW AREAS THROUGH 02Z DUE TO RADAR TRENDS AND THE
PRESENCE OF MESOSCALE BOUNDARIES. WE WILL NEED TO KEEP AN EYE ON
THE COMPLEX OF THUNDERSTORMS BETWEEN ABI AND SPS CURRENTLY MOVING
EAST-SOUTHEAST. THE EXPECTATION IS THAT THESE STORMS WILL FALL
APART AS THEY APPROACH THE METROPLEX.  IF FUTURE TRENDS INDICATE
THAT THIS ACTIVITY WILL HOLD TOGETHER LONGER THAN EXPECTED...WE
WILL AMEND TO INCLUDE VCTS AROUND 14/03Z. IT APPEARS THAT ALL
SHOWERS AND STORMS WILL REMAIN NORTH OF THE WACO AREA THIS
EVENING.

OVERNIGHT...MVFR STRATUS SHOULD SPREAD NORTHWARD OVER ALL AREAS
AS A SOUTHERLY LOW LEVEL JET AROUND 35 KT BECOMES ESTABLISHED.
SURFACE HEATING AND BOUNDARY LAYER MIXING WILL ALLOW CLOUDS TO
LIFT LATE SUNDAY MORNING. SCATTERED THUNDERSTORMS WILL DEVELOP
SUNDAY AFTERNOON...AND WE WILL INCLUDE VCTS AT ALL LOCATIONS
BEGINNING 14/20Z.

30

&&

.PREV DISCUSSION... /ISSUED 327 PM CDT SAT JUN 13 2015/
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO POP UP ACROSS
NORTH TEXAS THROUGH THE HEAT OF THE AFTERNOON. LOCATIONS EAST OF
THE INTERSTATE 35 CORRIDOR HAVE THE BEST AVAILABLE MOISTURE AND
WILL SEE MOST OF THE ACTIVITY. UPDRAFTS IN THESE STORMS WILL BE
BRIEF DUE TO WEAK WIND SHEAR...SO STORMS WILL HAVE A SHORT LIFE
CYCLE. THERE WILL BE SOME POTENTIAL FOR WET MICROBURSTS...BUT
TEMP/DEWPOINT SPREADS WILL BE SMALL AND THIS WILL KEEP DOWNBURST
WINDS GENERALLY BELOW SEVERE LIMITS .

A SECONDARY AREA THAT WILL BE FAVORABLE FOR STORMS THROUGH THE
EVENING WILL BE THE NORTHWEST ZONES WHERE SOME WEAK SHORT WAVE
ENERGY WILL RESIDE. THESE STORMS WILL HAVE MORE LONGEVITY AND A
BETTER POTENTIAL FOR HEAVY RAINFALL. TEMP/DEWPOINT SPREADS IN THIS
REGION ARE ALSO LARGER THROUGH THE WELL MIXED LAYER. THEREFORE...THE
DOWNBURST WIND POTENTIAL WILL BE SLIGHTLY HIGHER.

STORMS SHOULD DECREASE IN COVERAGE THIS EVENING WITH THE LOSS OF
SURFACE HEATING. HOWEVER...ANOTHER COMPLEX OF STORMS IS LIKELY TO
DEVELOP WEST OF THE REGION DUE TO A SHORT WAVE TROUGH OVER THE
DESERT SOUTHWEST. THESE STORMS WILL MOVE EAST/NORTHEAST THROUGH
LATE EVENING AND MAY AFFECT THE NORTHWEST ZONES OVERNIGHT/SUNDAY
MORNING.

A PIECE OF THE SHORT WAVE ENERGY WILL LIFT INTO OKLAHOMA ON SUNDAY
BUT MOISTURE AND INSTABILITY WILL REMAIN IN PLACE. THEREFORE...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON
WITH THE BEST CHANCE EAST OF THE INTERSTATE 35 CORRIDOR.

UPPER LEVEL HIGH PRESSURE WILL REMAIN ANCHORED ACROSS THE
SOUTHEASTERN U.S. THE FIRST HALF OF NEXT WEEK WHICH WILL KEEP A
WEAK UPPER LEVEL TROUGH OVER NORTH TEXAS. ALL MODELS ARE NOW
INDICATING A WEAK TROPICAL SYSTEM DEVELOPING IN THE GULF EARLY IN
THE WEEK WITH NORTHWARD MOVEMENT ACROSS NORTH TEXAS TUESDAY
THROUGH WEDNESDAY. SINCE THERE IS FINALLY SOME MODEL CONSENSUS
REGARDING THE DEVELOPMENT AND MOVEMENT OF THIS SYSTEM...WE HAVE
DECIDED TO INCREASE POPS TUESDAY THROUGH WEDNESDAY. IMPRESSIVE
PRECIPITABLE WATER VALUES AROUND 2.5 INCHES ARE FORECAST WITH
THIS SYSTEM. THEREFORE...IF THE SYSTEM DEVELOPS AS PROGGED IT
COULD PRODUCE SOME HEAVY RAINFALL.

PRECIPITATION CHANCES WILL DECREASE THURSDAY THROUGH THE WEEKEND
AS THE TROPICAL LOW LIFTS NORTHEAST AND UPPER LEVEL HIGH PRESSURE
BUILDS OVER THE CENTRAL AND SOUTHERN PLAINS.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  89  73  88  72 /  20  30  20  40  20
WACO, TX              73  90  72  88  71 /  20  30  20  40  20
PARIS, TX             72  84  71  86  72 /  30  40  50  50  20
DENTON, TX            73  87  72  88  70 /  20  30  20  40  20
MCKINNEY, TX          72  87  73  88  73 /  20  30  20  40  20
DALLAS, TX            76  89  73  88  73 /  20  30  20  40  20
TERRELL, TX           72  89  74  86  73 /  20  40  30  50  20
CORSICANA, TX         72  86  73  86  73 /  20  40  30  50  30
TEMPLE, TX            72  89  71  88  69 /  20  40  20  50  20
MINERAL WELLS, TX     73  88  71  89  71 /  30  30  20  40  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

30/25
Hazardous weather outlook, Jun 13, 2:28 PM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
328 PM CDT SAT JUN 13 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141245-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
328 PM CDT SAT JUN 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH AND
CENTRAL TEXAS THROUGH TONIGHT. A FEW STORMS THROUGH THE EARLY
EVENING HOURS MAY BE CAPABLE OF PRODUCING STRONG DOWNBURST WINDS.
OTHERWISE EXPECT LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING
WITH ANY STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL TEXAS
SUNDAY THROUGH FRIDAY. A FEW SEVERE STORMS WITH DAMAGING DOWNBURST
WIND GUSTS AND LOCALLY HEAVY RAINFALL MAY OCCUR DURING THE
AFTERNOON AND EARLY EVENING HOURS DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 13, 5:35 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT SAT JUN 13 2015

TXZ103-104-119-140015-
DALLAS TX-DENTON TX-COLLIN TX-
635 PM CDT SAT JUN 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAS...
SOUTHEASTERN DENTON AND SOUTHWESTERN COLLIN COUNTIES UNTIL 715 PM
CDT...

AT 634 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ADDISON...MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DALLAS...PLANO...GARLAND...IRVING...MCKINNEY...CARROLLTON...FRISCO...
RICHARDSON...LEWISVILLE...ALLEN...COPPELL...THE COLONY...FARMERS
BRANCH...UNIVERSITY PARK...ADDISON...MURPHY...LUCAS...PARKER...HEBRON
AND BUCKINGHAM.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 35E BETWEEN MILE MARKERS 439 AND 445.
 INTERSTATE 635 BETWEEN MILE MARKERS 17 AND 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3309 9657 3284 9677 3292 9696 3321 9686
TIME...MOT...LOC 2334Z 205DEG 10KT 3295 9683

30
Special weather statement, Jun 13, 5:57 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
657 PM CDT SAT JUN 13 2015

TXZ118-119-133-134-140045-
JOHNSON TX-DALLAS TX-TARRANT TX-ELLIS TX-
657 PM CDT SAT JUN 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALLAS...
NORTHWESTERN ELLIS...NORTHEASTERN JOHNSON AND SOUTHEASTERN TARRANT
COUNTIES UNTIL 745 PM CDT...

AT 656 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MIDLOTHIAN...MOVING NORTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ARLINGTON...GRAND PRAIRIE...MANSFIELD...CEDAR HILL...DUNCANVILLE...
MIDLOTHIAN...RENDON...VENUS AND CEDAR HILL STATE PARK.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 458 AND 459.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3268 9694 3243 9692 3239 9712 3258 9727
TIME...MOT...LOC 2356Z 158DEG 8KT 3253 9705

30

The radar

The Dallas/Ft Worth radar (KFWS), 28 km away, was scanning. The volume nearest the first event began at 00:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dallas

When
June 13, 6:30 PM CST to 6:35 PM CST
Where
Dallas County, 0.4 mi E of Grand Prairie Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Fire Department/Rescue
Coordinates
32.700, -97.043

Several large tree branches were downed near Great Pkwy.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588008.